Alert archive / Kentucky / River Flood Warnings in 2007

River Flood Warning 13, NWS Louisville, KY

December 14, 2007Edmonson County, Kentucky

NWS Louisville, KY issued this river flood warning at Dec 14, 2007, 10:28 AM CST for Edmonson County, Kentucky. It took effect at Dec 15, 2007, 1:43 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 14, 2007, 10:28 AM CST (16:28 UTC)
In effect from
Dec 15, 2007, 1:43 PM CST
Expired
Dec 15, 2007, 10:08 AM CST
In force
Issued by
NWS Louisville, KY
Flood severity
Minor

County Edmonson County, KY

The radar

The Louisville radar (KLVX), 89 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLMK 141628
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
1128 AM EST FRI DEC 14 2007

...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... 

  GREEN RIVER AT BROWNSVILLE

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...EDMONSON.

HEAVY RAIN OVER THE PAST SEVERAL DAYS HAS CAUSED THE RIVER TO          
RISE ABOVE FLOOD LEVEL.

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED FRIDAY EVENING--.

KYC061-150428-
/O.NEW.KLMK.FL.W.0013.071215T1943Z-000000T0000Z/
/BRNK2.1.ER.071215T1943Z.071216T1200Z.000000T0000Z.NO/
1128 AM EST FRI DEC 14 2007

THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GREEN RIVER AT BROWNSVILLE.
* FROM SATURDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 11:00 AM FRIDAY THE STAGE WAS 15.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.4 FEET SUNDAY 
  MORNING. ADDITIONAL RISES MAY BE POSSIBLE. 
* IMPACT...AT 25.0 FEET...ROAD LEADING FROM OLD LOCK RESERVATION TO 
  MAIN HIGHWAY IS FLOODED.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 23.0  
  FEET ON FEB 18 2003.

$$
LD
2 follow-up statements
000 
WGUS83 KLMK 150354
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1054 PM EST FRI DEC 14 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY..
  GREEN RIVER AT BROWNSVILLE 
  GREEN RIVER AT WOODBURY 
  GREEN RIVER AT ROCHESTER 
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BUTLER...EDMONSON...
MUHLENBERG...OHIO...WARREN.

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED SATURDAY MORNING.

KYC061-151554-
/O.CON.KLMK.FL.W.0013.071215T1943Z-000000T0000Z/
/BRNK2.1.ER.071215T1943Z.071216T1200Z.000000T0000Z.NO/
1054 PM EST FRI DEC 14 2007

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT BROWNSVILLE.
* FROM SATURDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 10:00 PM FRIDAY THE STAGE WAS 16.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* IMPACT...AT 25.0 FEET...ROAD LEADING FROM OLD LOCK RESERVATION TO 
  MAIN HIGHWAY IS FLOODED.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 23.2  
  FEET ON MAR 8 1989.

$$

KYC031-227-151554-
/O.CON.KLMK.FL.W.0006.000000T0000Z-000000T0000Z/
/WDBK2.1.ER.071211T0139Z.071217T0000Z.000000T0000Z.NO/
1054 PM EST FRI DEC 14 2007

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT WOODBURY.
* UNTIL FURTHER NOTICE.
* AT  6:00 AM FRIDAY THE STAGE WAS 35.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 33.0 FEET.
* IMPACT...AT 43.0 FEET...MANY PARTS OF WOODBURY FLOOD.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 42.0  
  FEET ON MAR 9 1994.

$$

KYC031-177-183-151554-
/O.CON.KLMK.FL.W.0007.000000T0000Z-000000T0000Z/
/RCHK2.1.ER.071211T1257Z.071219T0000Z.000000T0000Z.NO/
1054 PM EST FRI DEC 14 2007

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT ROCHESTER.
* UNTIL FURTHER NOTICE.
* AT  7:00 AM FRIDAY THE STAGE WAS 19.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY 
  TUESDAY EVENING.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* IMPACT...AT 25.0 FEET...WATER ENTERS BASEMENTS IN SOME HOMES ALONG 
  RIVER.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 23.0  
  FEET ON MAR 22 1997.

$$
000 
WGUS83 KLMK 151608
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1108 AM EST SAT DEC 15 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  GREEN RIVER AT BROWNSVILLE
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...EDMONSON.

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).


KYC061-151638-
/O.CAN.KLMK.FL.W.0013.000000T0000Z-071215T1608Z/
/BRNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1108 AM EST SAT DEC 15 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE GREEN RIVER AT BROWNSVILLE.
* AT 10:00 AM SATURDAY THE STAGE WAS 15.5 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 
  16.3 FEET MONDAY EARLY AFTERNOON.
* IMPACT...AT 18.0 FEET...RIVER BEGINS TO OVERFLOW THE LOCK WALLS AND 
  SOME OF THE LOWER BANKS...CREEKS...SLOUGHS...AND SOME BOTTOMLAND.

$$
RL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Dec 14, 4:51 AM CST, 5 hours 37 minutes earlier.

Area forecast discussion, Dec 14, 4:51 AM CST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
551 AM EST FRI DEC 14 2007

...SIGNIFICANT WINTER STORM TO IMPACT THE AREA VERY LATE FRIDAY
NIGHT THROUGH SUNDAY...

.SHORT TERM (TODAY THROUGH SATURDAY NIGHT)...

FIRST SIGNIFICANT WINTER STORM OF THE SEASON (FOR OUR AREA) WILL
HAVE A MAJOR IMPACT ON OUR AREA THIS WEEKEND.  ALL SORTS OF WEATHER
IS POSSIBLE WITH THIS THING...INCLUDING MAJOR HYDRO ISSUES FROM
HEAVY RAIN AND SATURATED GROUND...TO A WINTRY MIX OF PRECIPITATION
AND SNOW ACCUMULATIONS.

NOT REALLY MUCH TO DISCUSS IN THE VERY SHORT TERM AS HIGH PRESSURE
WILL TRY AND BUILD INTO THE REGION TODAY.  CURRENT IR SAT IMAGERY
CONTINUES TO SHOW OVC CONDITIONS ACROSS THE REGION. CLOUDS SHOULD
BREAK UP FROM WEST TO EAST LATER THIS MORNING WITH MOST SITES GOING
PARTLY CLOUDY BY AFTERNOON.  GENERALLY STAYED CLOSE TO THE GFS RAW
TEMPS HERE WITH HIGHS IN THE UPPER 30S TO AROUND 40 IN THE FAR NORTH
AND LOW TO MID 40S ELSEWHERE.

ON TO THE MAJOR STORM SYSTEM.  SIGNIFICANT MID LEVEL WAVE HAS NOW
MADE IT INTO THE U.S. UPPER AIR NETWORK AND THE MODELS HAVE SEEMED
TO INITIALIZE IT MUCH BETTER.  SIGNIFICANT CHANGES HAVE OCCURRED
WITH RESPECT TO THE NAM-WRF RUN AS IT HAS TRENDED MUCH SLOWER WITH
THE STORMS SPEED AND INTENSITY. THE 00Z GFS CONTINUES TO HAVE VERY
GOOD RUN TO RUN CONTINUITY WITH ITS PREVIOUS RUNS.  BOTH THE MODELS
BRING STRONG MID LEVEL WAVE ACROSS THE COUNTRY WITH SFC CYCLOGENESIS
OVER NORTHERN LA.  SFC LOW THEN MAKES A RUN TO THE NE WITH THE LEAD
LOW PRESSURE SYSTEM GOING UP THROUGH CENTRAL TN AND INTO EASTERN
OH/W W.V...WHILE SECONDARY SFC LOW DEVELOPMENT TAKES PLACE FURTHER
EAST.  OVERALL TRACK OF THE SYSTEM IS DEFINITELY SLOW AND THE SFC
TRACK IS A BIT FURTHER SOUTH AND EAST.  HOWEVER...THERMAL FIELDS
REALLY HAVE NOT CHANGED MUCH. IN THE RUNS.  WHILE THERE HAS BEEN
FORECAST CONVERGENCE WITHIN THE MODELS...THIS IS STILL A VERY FLUID
SITUATION AND MODEL SOLUTIONS MAY STILL CHANGE OVER THE COMING DAY.
THEREFORE...SEVERAL OUTCOMES ARE STILL POSSIBLE WITH THIS STORM.
BELOW...WE WILL BREAK DOWN WHAT OUR LATEST THOUGHTS ARE BASED ON THE
CURRENT SET OF METEOROLOGICAL DATA.

FRIDAY NIGHT: WITH THE SLOWER MOVEMENT OF THE STORM IN THE NAM AND
IN THE GFS...HAVE BACKED OFF POPS CONSIDERABLY FOR FRIDAY NIGHT.
WILL MAINTAIN A CHC POPS ACROSS SW HALF OF THE CWA AND GO WITH A
MORE DRY FCST ACROSS THE NE.  THERMAL FIELDS INDICATE A WINTRY MIX
AT PRECIPITATION ONSET ACROSS THE SOUTH.  A MIX OF RAIN/SLEET/SNOW
IS EXPECTED WITH SOME MINOR ACCUMULATIONS.

SATURDAY:  PRECIPITATION SHOULD RAPIDLY INCREASE IN INTENSITY AND
AREAL COVERAGE AS LARGE SCALE ASCENT SPILLS OVER THE REGION.  GOOD
NORTHWARD MOISTURE TRANSPORT AND LARGE SCALE LIFT SHOULD RESULT IN
MODERATE TO HEAVY PRECIPITATION ACROSS THE REGION.  AT THE SAME
TIME...SIGNIFICANT WARMING WILL OCCUR JUST OFF THE DECK WHICH WILL
QUICKLY TRANSITION THE WINTRY MIX ACROSS THE SOUTH TO MAINLY RAIN.
ACROSS EAST-CENTRAL AND NORTH CENTRAL KY...A SNOW/SLEET MIX IS
EXPECTED THROUGH MID MORNING WITH A CHANGE OVER TO PLAIN RAIN BY
MID-DAY PERHAPS EARLIER.  SOME MINOR ACCUMULATION WILL BE POSSIBLE.
FURTHER NORTH ACROSS INDIANA...COLDER AIR SHOULD PROMOTE MORE SNOW
AND SLEET FOR A TIME WITH ACCUMULATIONS UP TO AN INCH OR TWO
POSSIBLE.

00Z MODELS GENERATE A TON OF QPF IN THE AREA SAT AFTERNOON.  OUR
GROUND IS SIMPLY SATURATED DUE TO PREVIOUS RAINS AND WE CURRENTLY
HAVE RIVERS ABOVE AND NEAR FLOOD STAGE.  WITH ONE TO TWO INCHES
PERHAPS LOCALLY HIGHER AMOUNTS...A FLOOD WATCH IS REQUIRED FOR
SAT-SUN.

SATURDAY NIGHT:  AS LEAD SFC LOW HEADS TO OUR EAST...CIRCULATION
AROUND THE LOW IS FCST TO BRING COLD AIR BACK INTO THE REGION DURING
THE AFTERNOON HOURS.  LATEST MODEL DATA HAS TRENDED WARMER DURING
THE DAY ON SATURDAY...SO TRANSITION MAY BE SLOWER THAN FCST.
NONETHELESS...A CHANGE OVER OF RAIN BACK TO SNOW WILL OCCUR FROM NW
TO SE THROUGH THE EVENING.  THE 00Z NAM-WRF SOLUTION CONTINUES TO BE
PARTICULARLY BULLISH WITH PRECIP INTENSITY AND AMOUNTS ON THE BACK
SIDE OF THE LOW.  TYPICALLY IT IS DIFFICULT TO GET MAJOR
ACCUMULATIONS ON THE BACK SIDE OF LOWS.  HOWEVER...BASED ON THE QPF
AND THE RECENT TRENDS...IT SEEMS POSSIBLE THAT WE COULD GET SOME
DECENT SNOWS SAT NIGHT.  WITH COLDER AIR COMING INTO THE NORTH
FIRST...OUR NORTHERN TIER OF INDIANA COUNTIES SHOULD SEE MORE SNOW
THAT EVERYONE ELSE.  CURRENT THINKING IS THAT SNOW ACCUMULATIONS
WITH THIS STORM WILL BE MAXIMIZED DURING THIS TIME PERIOD.  WITH
COLDER AIR GETTING TO OUR INDIANA COUNTIES FIRST...HAVE DECIDED TO
GO WITH A WINTER STORM WATCH FOR OUR NORTHERN ROW OF INDIANA
COUNTIES.  CURRENT THINKING IS THAT 3-4 INCHES PERHAPS A BIT MORE
WILL FALL IN THOSE AREAS FAIRLY QUICKLY.  FURTHER SOUTH A GENERAL 1
TO 3 INCHES CAN BE EXPECTED NORTH OF A LINE FROM HARTFORD TO
RICHMOND DUE TO A SLOWER TRANSITION.  SINCE IT IS IN THE FORTH
PERIOD AND FCST CONFIDENCE IS SOMEWHAT LOW...WILL NOT ISSUE A
HEADLINE ON THAT FOR NOW.

I CANNOT STRESS ENOUGH THAT THE EXACT TRACK OF THIS STORM SYSTEM IS
STILL QUITE UNCERTAIN.  A SMALL SOUTHWARD ADJUSTMENT OF THE STORM
TRACK WOULD RESULT IN MORE WINTRY WEATHER ACROSS THE REGION...WHILE
A FURTHER NORTHWARD TRACK WOULD RESULT IN MORE RAIN AND HYDRO ISSUES.

.LONG TERM (SUNDAY THROUGH THURSDAY)...

SUNDAY AND SUNDAY NIGHT:

MAJOR EMPHASIS ON THE SUNDAY AND MONDAY TIME FRAME DEALING WITH
THE EXIT OF THE MAJOR WINTER STORM AS THE SYSTEM TRACKS OFF TO
OUR NORTHEAST AND COLD AND DRY HIGH PRESSURE BUILDS INTO THE REGION.
LOW LEVEL SURFACE WIND FIELD TRAJECTORIES INDICATE A CHANCE OF SOME
LAKE MI RH AIDING OUR CHANCES OF SNOW SHOWERS FOR A TIME ON SUNDAY.

IN THE FINAL ANALYSIS...WE ARE GOING TO GO WITH A GOOD CHANCE OF
MORNING SNOW SHOWERS THAT DIMINISH AND END DURING THE AFTERNOON
REGION WIDE.  WE ALSO EXPECT LITTLE IF ANY TEMPERATURE RISE ON
SUNDAY AS GUSTY NORTHWESTERLY WINDS ACCOMPANIED BY SNOW SHOWERS
FORCE ARCTIC AIR ACROSS OUR REGION AND NEGATE ANY REAL DAYTIME
WARMING.

ON SUNDAY NIGHT DIMINISHING WINDS...PARTIAL CLEARING SKIES WITH
PERHAPS THE COLDEST TEMPERATURES SO FAR THIS DECEMBER. IF WE GET
SOME GENERAL SNOW COVER ON THE GROUND WE MAY HAVE TO GO EVEN COLDER
IN LATER FORECASTS THAN CURRENT FORECAST LOWS FOR SUNDAY NIGHT THAT
ARE IN THE UPPER TEENS TO LOWER 20S.

MONDAY THROUGH THURSDAY:

NOT MUCH CHANGES MADE FOR THE LATTER HALF OF THE EXTENDED PERIOD
EXCEPT FOR A FEW MINOR TWEAKS.

THIS STILL LOOKS TO BE A GENERALLY DRY PERIOD WITH NEAR NORMAL
MAX AND MIN TEMPS.

&&

.AVIATION (12Z TAFS)...

11-3.9 MICRON SAT IMAGERY SHOWING LOW CLOUDS REMAINING ACROSS THE
REGION THIS MORNING.  NOT REALLY ALL THAT MUCH PROGRESS OCCURRED
DURING THE OVERNIGHT PERIOD.  GENERALLY WILL TREND FCST ON
PERSISTENCE.  WILL KEEP LOW END MVFR CIGS IN FOR THE MORNING HOURS
WITH IMPROVING CONDITIONS THROUGH THE AFTERNOON.  WINDS WILL SHIFT
OUT OF THE WEST TO THE NE DURING THE AFTERNOON.  STILL TOO MUCH
UNCERTAINTY TO PUT WX IN THE FCST FOR TONIGHT.

&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH SATURDAY MORNING THROUGH SUNDAY MORNING FOR ALL
     KY ZONES.
IN...WINTER STORM WATCH SATURDAY MORNING THROUGH SUNDAY MORNING FOR
     INZ083-076>079.
&&

SHORT TERM...MJ
LONG TERM....21
AVIATION.....MJ
Hazardous weather outlook, Dec 14, 3:18 AM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
418 AM EST FRI DEC 14 2007

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-150930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
418 AM EST FRI DEC 14 2007 /318 AM CST FRI DEC 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A SIGNIFICANT WINTER STORM WILL AFFECT THE SOUTHERN HALF OF THE
REGION LATE TONIGHT. A MIX OF RAIN...SLEET AND SNOW IS FORECAST TO
DEVELOP AND SPREAD NORTHEAST LATE TONIGHT. THE PRECIPITATION WILL
BE GENERALLY CONFINED TO AREAS SOUTHWEST OF A LINE FROM JASPER
INDIANA TO ALBANY KENTUCKY. SOME LIGHT ACCUMULATIONS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AS THE SIGNIFICANT WINTER STORM MOVES INTO THE REGION...A MIX OF
RAIN...SNOW AND SLEET WILL BE FOUND ACROSS SOUTHERN INDIANA AND
PORTIONS OF NORTH CENTRAL KENTUCKY SATURDAY MORNING. AS WARMER AIR
MOVES NORTH INTO THE REGION SATURDAY AFTERNOON...PRECIPITATION
WILL CHANGE OVER TO PLAIN RAIN. SOME MINOR ACCUMULATIONS WILL BE
POSSIBLE SATURDAY MORNING BEFORE THE EXPECTED CHANGE OVER.

HEAVY RAINS WILL BE POSSIBLE SATURDAY AFTERNOON ACROSS KENTUCKY
WITH ONE TO TWO INCHES OF RAINFALL POSSIBLE. THIS RAIN...FALLING
ON ALREADY SATURATED GROUND MAY LEAD TO FLOODING PROBLEMS ON AREA
CREEKS...STREAMS AND RIVERS.

BY SATURDAY NIGHT...THE STORM SYSTEM WILL PUSH INTO FAR EASTERN
KENTUCKY AND COLDER AIR WILL RUSH BACK INTO THE REGION. THIS
COLDER AIR WILL CHANGE THE RAIN BACK OVER TO SNOW. AS TEMPERATURES
FALL BELOW FREEZING...SNOW WILL BEGIN TO QUICKLY ACCUMULATE. AT
THIS TIME...THE HIGHEST SNOWFALL ACCUMULATIONS WILL BE ACROSS
SOUTHERN INDIANA...MAINLY NORTH OF A LINE FROM JASPER TO
MADISON...WHERE 3 TO 5 INCHES OF SNOW WILL BE POSSIBLE. FOR AREAS
NORTH OF A LINE FROM HARTFORD TO RICHMOND...ONE TO THREE INCHES OF
SNOW WILL BE POSSIBLE. IN ADDITION...WITH COLD TEMPERATURES AND
MOIST GROUND...ROADWAYS WILL BECOME VERY HAZARDOUS FOR TRAVEL
SATURDAY NIGHT. SLICK SPOTS ARE EXPECTED TO DEVELOP ESPECIALLY ON
BRIDGES AND OVERPASSES.

SNOW SHOWERS ARE EXPECTED TO CONTINUE ACROSS THE REGION ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS SHOULD REPORT SNOWFALL AMOUNTS AND
ANY INSTANCES OF FLOODING TO THE NATIONAL WEATHER SERVICE SATURDAY
AND SATURDAY NIGHT.

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 2:21 AM CSTFlood WatchLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more49 hr
Dec 14, 11:28 AM CSTRiver Flood WarningLMKBreckinridge, Hancock5 days
Dec 14, 2:42 PM CSTWinter Weather AdvisoryLMKAnderson, Bourbon, Breckinridge, Bullitt, Clark, Fayette and 21 more20 hr

Nearby

River Flood Warnings in Kentucky, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.